Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 88, NWS St. Louis, MO

May 11, 2005Lincoln County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2005, 6:10 PM CDT for Lincoln County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2005, 6:10 PM CDT (23:10 UTC)
Expired
May 11, 2005, 7:01 PM CDT
In force
51 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1689 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 112312
SVRLSX
MOC113-120000-
/O.NEW.KLSX.SV.W.0088.050511T2310Z-050512T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT WED MAY 11 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 700 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HAWK
  POINT...OR ABOUT NEAR WARRENTON...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAWK POINT
  TROY
  MOSCOW MILLS
  DAVIS
  WINFIELD
  ELSBERRY

HAIL UP TO THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN NORTHERN 
MONTGOMERY AND WARREN COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH 
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
      3923 9112

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 112337
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT WED MAY 11 2005

MOC113-120000-
/O.CON.KLSX.SV.W.0088.000000T0000Z-050512T0000Z/
LINCOLN MO-
636 PM CDT WED MAY 11 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
LINCOLN COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE OVER CAVE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...TROY... 
NEW HOPE...ELSBERRY AND FOLEY.

HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN HAWK POINT  
WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
      3923 9112

$$

GLASS
000 
WWUS53 KLSX 120001
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT WED MAY 11 2005

MOC113-120011-
/O.EXP.KLSX.SV.W.0088.000000T0000Z-050512T0000Z/
LINCOLN MO-
701 PM CDT WED MAY 11 2005

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.

LAT...LON 3901 9126 3887 9097 3896 9068 3919 9074
      3923 9112

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:10 PM CDT, 3 hours earlier.

Area forecast discussion, May 11, 3:10 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
310 PM CDT WED MAY 11 2005

.DISCUSSION...

IMPRESSIVE BOUNDARY HAS SET UP ACRS MIDWEST INCLUDING NRN MO EAST
INTO CNTRL IL.  TSTMS HAVE BROKEN OUT ALG OLD OUTFLOW BNDRY FROM
LAST NIGHTS MCS AND NMRS STORMS HAVE HAIL IN THEM ALREADY.  LOOKS
LIKE AN ACTIVE NGT FOR SVR WX. HAD THOUGHTS OF A FLOOD WATCH FOR
NRN COUNTIES BUT SOME OF THE MODELS HAVE THE FRONT RETREATING
NORTH WITH PCPN ACTIVITY NORTH OF OUR AREA SO WILL WAIT SO SEE
WHAT EVOLVES.

DEEP CLOSD LOW OVR CNTRL ROCKIES FCST TO EJECT NEWD WITH A FEW
SHORT WAVES LIFTING NEWD IN FRONT OF IT.  SOME STORMS WILL BE
SVR THIS EVE BUT 70 PLUS DWPTS HAVE BEEN POOLING ALONG THE FRONT
AND PRECIPITABLE WATER VALUES ARE 1.25 TO 1.50 SO PCPN PRODUCTION
WILL BE VERY EFFICIENT.

TOO BUSY WITH SVR WX TO DISCUSS ADDITIONAL PERIODS ATTM.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

PEDIGO
Hazardous weather outlook, May 11, 3:15 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED MAY 11 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
315 PM CDT WED MAY 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THIS EVENING AND
TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY AND
FRIDAY.  THE THREAT FOR SEVERE WEATHER CONTINUES FOR BOTH DAYS WITH
THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS.

MORE THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD STAND READY TO REPORT SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE THIS EVENING AND TONIGHT.

CARNEY

In the hours before

Local storm report, May 11, 4:48 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
448 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLOOD            COLUMBIA                38.95N 92.33W
05/11/2005                   BOONE              MO   EMERGENCY MNGR

            WEST BOUND I-70 JUST WEST OF COLUMBIA...1 FOOT OF
            STANDING WATER OVER I-70...THIS SECTION OF HIGHWAY HAS
            BEEN CLOSED.

0425 PM     HAIL             COLUMBIA                38.95N 92.33W
05/11/2005  0.75 INCH        BOONE              MO   EMERGENCY MNGR

0430 PM     HAIL             3 N HILLSBORO           38.28N 90.56W
05/11/2005  0.75 INCH        JEFFERSON          MO   TRAINED SPOTTER

0435 PM     HAIL             HOUSE SPRINGS           38.42N 90.57W
05/11/2005  1.75 INCH        JEFFERSON          MO   LAW ENFORCEMENT

            NUMEROUS REPORTS OF PENNY...NICKEL...AND QUARTER SIZED
            HAIL...MAX SIZE WAS GOLF BALL SIZED. REPORTED BY
            JEFFERSON COUNTY SHERIFF.

&&

TES
Local storm report, May 11, 4:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CALIFORNIA              38.63N 92.57W
05/11/2005  0.75 INCH        MONITEAU           MO   LAW ENFORCEMENT

            REPORTED BY MONITEAU COUNTY SHERIFF

0330 PM     HAIL             5 N CALIFORNIA          38.70N 92.57W
05/11/2005  0.75 INCH        MONITEAU           MO   LAW ENFORCEMENT

            REPORTED BY MONITEAU COUNTY SHERIFF

&&

TES
Local storm report, May 11, 5:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BELLEVIEW               37.68N 90.75W
05/11/2005  0.75 INCH        IRON               MO   LAW ENFORCEMENT

            REPORTED BY COUNTY SHERIFF

0505 PM     HAIL             COLUMBIA                38.95N 92.33W
05/11/2005  1.00 INCH        BOONE              MO   LAW ENFORCEMENT

            REPORTED BY COUNTY SHERIFF

&&

TES
Local storm report, May 11, 6:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             HARRISBURG              39.14N 92.46W
05/11/2005  4.25 INCH        BOONE              MO   NEWSPAPER

            REPORTED BY KMIZ.

0330 PM     TSTM WND GST     MIDWAY                  38.98N 92.45W
05/11/2005  80 MPH           BOONE              MO   NEWSPAPER

            REPORTED BY LAW ENFORCEMENT THROUGH KMIZ.

0425 PM     HAIL             BISMARCK                37.77N 90.62W
05/11/2005  0.75 INCH        ST. FRANCOIS       MO   UNKNOWN

            PUBLIC REPORT.

0525 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
05/11/2005                   BOONE              MO   NEWSPAPER

            6 INCHES OF WATER ON COLLEGE/BROADWAY. ADDITIONAL
            STANDING WATER ON HWY 63. BROWN SCHOOL RD BETWEEN HWY 63
            AND CLEARVIEW HAS BEEN WASHED OUT. REPORTED BY KMIZ.

0540 PM     HAIL             NEW FLORENCE            38.91N 91.45W
05/11/2005  0.75 INCH        MONTGOMERY         MO   TRAINED SPOTTER

0540 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
05/11/2005                   BOONE              MO   LAW ENFORCEMENT

            NUMEROUS LOCAL ROADS FLOODED AND/OR CLOSED DUE TO HEAVY
            RAIN. EXAMPLE...STRONG ROAD NEAR I-70 IS CLOSED. REPORTED
            BY COUNTY SHERIFF.

0540 PM     TSTM WND DMG     NEW FLORENCE            38.91N 91.45W
05/11/2005                   MONTGOMERY         MO   TRAINED SPOTTER

            TREE LIMBS ARE BEING RIPPED OFF OF THE TREES AND DEBRIS
            IS BEING BLOWN AROUND. TREE LIMB SIZE IS UNKNOWN.

0550 PM     HAIL             2 S NEW FLORENCE        38.88N 91.45W
05/11/2005  0.88 INCH        MONTGOMERY         MO   LAW ENFORCEMENT

            REPORTED BY COUNTY SHERIFF.

&&

TES
Local storm report, May 11, 6:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 S WARRENTON           38.81N 91.14W
05/11/2005  0.75 INCH        WARREN             MO   AMATEUR RADIO

&&

TES
Local storm report, May 11, 6:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT WED MAY 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             WARRENTON               38.82N 91.14W
05/11/2005  1.75 INCH        WARREN             MO   LAW ENFORCEMENT

            REPORTED BY COUNTY SHERIFF.

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:54 PM CDTSevere Thunderstorm WarningLSXBoone51 min
May 11, 2:16 PM CDTTornado WarningLSXBoone44 min
May 11, 2:20 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway40 min
May 11, 2:55 PM CDTTornado WarningLSXAudrain, Boone, Callaway50 min
May 11, 3:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington45 min
May 11, 3:02 PM CDTSevere Thunderstorm WarningLSXCallaway43 min
May 11, 3:12 PM CDTTornado WarningLSXCallaway48 min
May 11, 3:16 PM CDTSevere Thunderstorm WarningLSXOsage44 min
May 11, 3:21 PM CDTSevere Thunderstorm WarningLSXBoone, Cole, Moniteau39 min
May 11, 3:45 PM CDTSevere Thunderstorm WarningLSXIron, Saint Francois, Washington45 min
May 11, 3:55 PM CDTSevere Thunderstorm WarningLSXBoone53 min
May 11, 3:57 PM CDTSevere Thunderstorm WarningLSXJefferson48 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery50 min
May 11, 4:17 PM CDTSevere Thunderstorm WarningLSXOsage43 min
May 11, 4:31 PM CDTSevere Thunderstorm WarningLSXSaint Francois21 min
May 11, 4:44 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis26 min
May 11, 4:50 PM CDTSevere Thunderstorm WarningLSXFranklin27 min
May 11, 4:58 PM CDTSevere Thunderstorm WarningLSXGasconade16 min
May 11, 5:03 PM CDTSevere Thunderstorm WarningLSXBoone31 min
May 11, 5:37 PM CDTFlash Flood WarningLSXBoone5 hr
May 11, 5:37 PM CDTSevere Thunderstorm WarningLSXMontgomery38 min
May 11, 5:43 PM CDTSevere Thunderstorm WarningLSXBoone47 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningLSXWarren42 min
May 11, 5:56 PM CDTSevere Thunderstorm WarningLSXLewis49 min
May 11, 6:19 PM CDTSevere Thunderstorm WarningLSXPike31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.